MAUDE Adverse Event Report: PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD
Model Number RLPH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2021-01387, 3005168196-2021-01388, 3005168196-2021-01389.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the phrenic vein using ruby coil lps, a ruby coil lp detachment handle (handle) and a lantern delivery microcatheter (lantern).During the procedure, two ruby coil lps failed to detach using the handle; therefore, the two ruby coil lps were removed.Later, the physician advanced another ruby coil lp into the target location and attempted to detach it using the same handle; however, the ruby coil lp failed to detach.Subsequently, the physician manually detached the ruby coil lp.The procedure was completed using ruby coils, a ruby coil detachment handle, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
LP SYSTEM DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12044318
Report Number3005168196-2021-01390
Device Sequence Number14500163
Product Code HCG
UDI-Device Identifier00815948021969
UDI-Public00815948021969
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLPH1
Device Catalogue NumberRLPH1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005